Rifaximin for pertuzumab-related GI toxicities

Aixa E. Soyano, Gina Reynolds, Alvaro Moreno-Aspitia, Saranya Chumsri

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Pertuzumab is a monoclonal antibody against HER2. Diarrhea and abdominal pain are common adverse events of pertuzumab-based therapy, occurring in almost 70% of patients. The incidence of gastrointestinal toxicities intensifies when pertuzumab is given in combination with chemotherapy. Rifaximin, a non-absorbable oral antibiotic, may provide symptomatic relief in patients with refractory gastrointestinal toxicities from pertuzumab-based therapy beyond standard routine antidiarrheal medications. We present a case of HER2-related therapy-induced diarrhea and abdominal pain managed successfully with Rifaximin.

Original languageEnglish (US)
Article number168
Number of pages1
JournalFrontiers in Oncology
Volume7
Issue numberAUG
DOIs
StatePublished - Aug 8 2017

Keywords

  • Diarrhea
  • Gastrointestinal toxicities
  • HER2 positive breast cancer
  • Pertuzumab
  • Rifaximin
  • Trastuzumab

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Rifaximin for pertuzumab-related GI toxicities'. Together they form a unique fingerprint.

  • Cite this